i have been on methadone (this time) for about a yr. The last time I was on it I switched from the methadone to suboxone once I was at approx 25mg. Then I detoxed myself off of the sub with very little discomfort BUT I was drinking pretty heavily. About a yr later I relapsed for only a cpl weeks but the scare of withdrawal (and to be honest, being the insomniac that I am, with or without drugs... the idea of methadone made me excited to be sleepy again) But now that I pretty much do nothing but sleep and have No motivation to really do anything! I want my life back. I want the gumption that I had when I was young. I dont even remember what thats like. I wish i had the ambition that came with going after heroin back in the day. Anyway.... I have slowly (and very painlessly) detoxed myself down to 30mg. Now... If time wasnt a factor i would just keep going Very slowly and not worry (but after reading a bit on this forum I guess I should be worried at about 5mg and lower--Which Scares the **** outta me!!!) BUT I have another twist. I would really like to go out of town with my family on June 18th. Today is May 3rd. I was thinking I could go down 5 mg a wk... but I think thats gonna be too much and waaay too fast!!! I saw someones post about vitamins (which I will keep in mind either way) I just wanna know if anyone could give me any advice on this whole situation? Should i do the suboxone transfer again? Should I try to do it a lil more quickened? Should I nix that whole idea, cuz thats just ludicrous? PS-I am a BIG FAT WOOS when it comes to withdrawaling.
thank you soo much in advance.
I am at day 7 of my methadone detox. I jumped at what I thought was 10mg (it was 22mg, I found out this AM). I didn't feel any withdrawal that was notable (just stiff, I did sleep) till 36-48 hours. My 2nd night off of methadone I woke up in sweat and that day began some restlessleg. I slept that night for 2 hours. I'm an 8 hour sleeper, so this insomnia *****. Day 3 was terrible for me but totally do able however I refused to "do it" and chose to go to the ER. I moved away from my methadone (on purpose) and had this planned. Now, I have no support system and 2 kids I raise alone. Absolutely no one knows about it. I went to the ER on Saturday, I was blunt and honest. They did make me wait forever (addicts last) but finally the Dr saw him. He was terrific, compassionate and cograted me. He wrote me 3 vital scripts. 1.) Clodine (blood pressure meds VITAL) 2.) Ambien (honestly, it doesn't work yet) 3.) Buspar for anxiety. Immediately with the clodine I felt peaceful, quite and no restless leg nor hot/cold flashes. That was a tad over 72 hours into detox.
Day 4-5 were no sleep, but I managed to shower just to get up and that gave me about 20 minutes of energy. Clodine will zap what remaining energy you have, you can't do anything about you. You'll lay like a brick. Be careful SO Careful getting up. I face planted it the first time.
I had no nausea but I stuck to vitamins (1 a day) and no meat, and kept fluids in me as well as popsicles if I didn't want to eat. By day 5 I could eat crackers (I just didn't feel up to eating, it was exhausting to sit up.). Day 5 began the "runs" but again, it was 3 times. that's it. Nothing bad.
Today is day 7. I woke up after 4.5 hours of sleep (on ambien no less) and felt cold, grabbed sweats and realized "oh it's 40 degrees!". I've had the AC on this entire time lol, I"ve been that hot. I'm comfortable with the heat on now, minor lower back pain but honestly after this week - what.ever. I"ll cope. I've not bothered with tylenol. I've been rather "euphoric" for 3 days though. today I feel like "me". I have feelings again (sex, life, want out of this bed!!!) I've just existed on methadone. It gave me a chance at life but I didn't FEEL. Does that make sense? I would either be irrationally mad or sad, but never happy. I'm happy to have all variations of it back. I do worry about gaining self confidence which is what led me here in the first place. I'm socially awkward unless I'm high, then I'm confident, cool and "that girl". Now I'm fearing being awkward and too quiet. Ah whatever.
I'm just sharing a fresh 7 days with you because I understand your fear. I read every msg board and freaked out. You will be just fine. Go get the meds I mentioned. Wait till you can't take it though, you don't want to be on clodine that long. You really can manage up till 48 hours. I pushed it because I hadn't intended on help but I caved. Get everything around your bed including a bucket / trash can and some super market bags. Everyone else seems to throw up and it's better to be safe. Lay a towel down under it. Get a box of plain snacks (I ate nilla wafers) and buy popsicles. Keep a jug with room temp water/ gatorade or even sprite. Do take a mutli vitamin daily. My entire "detox" cost 80.00 that's with the meds and I don't have insurance. with insurance it would have ran me 20.00 (that's with foods, waters, vitamins).
It's one of those where you gotta just do it. You'll want to quit. You'll want to sleep and you'll think to yourself "what's one more month on this, I'll taper slower" even 24 hours is pain invested in a life time of being without methadone. Think about that and refuse REFUSE to buckle.
Hello, glad you stopped by! Well first off there is a huge difference between Detoxing and Tapering. Everyone has a different body chemical make up. Your tolerance of what u can handle is different and how much u can tolerate is different. Detoxing is not for everyone. It is a larger drop in mg.'s in a shorter amount of time. Tapering happens a bit slower. This is just my doctors opinion but you should always take a slower route. No more than 1mg a day for 5 days. Let your body level out for the 6 & 7th day than do it again. Once you get down to 20mg.'s you should take it very carefully. Let that take u about 2 1/2 months. 10mg.'s the 1st month than the other 8mg.'s the next 5 weeks and believe it or not, go down only a half a mg at a time for that last week. I know it seems like a very long drawn out process but, Methadone has a pretty nasty kick in the *** at the end. Slower is always better, just remember that. Some get kicked out of clinic's and can handle the detox way fine! Not me!! LOL I can't stand to feel crappy at all. And u must also remember. It's not just a physical thing, it's also a mental thing. If u have any mental illness issues; make sure your medication is in check and working for you. Also when u decide to do this, make sure there will be nothing stressful or anything happening that will make you angry. I know that's kind of hard, but u don't want any reason to go use or get your blood pressure worked up. That blood pressure thing will get ya. That will make u feel the sweats, shakes and the hot/cold flashes that drives u up the wall! Your mind will make u think u r sicker than u really r and that's a "go and use" reason. It need's to be what works for u most of all. Not what anyone else tells u to do. What i am telling u is just a shot in the dark. If it's to fast for u than slow down. If u r tolerating it well, hell speed it up if your comfortable. BUT, ONLY IF U R OK!! I am hear if u ever need to talk ok. I am not a doctor but, i can help from experience. Oh and for sleep, over the counter PM med's can help. I have not been on Subox yet LOL, but bouncing between the two seems like it would mess your body up more. But hey if it worked before, only u would know if it is worth doing again. Best wishes and keep in touch, please!! I would love to know how everything works out for u! -Mary
Congrad's for you!! I am so happy. Keep moving forward. The largest part is the mind set to do it and it sounds like your ready! Good luck and thank you for stopping by our community to share. I am here if you need someone to talk to or just a reason to smile. Hope to see u around more. Take care of yourself! -Mary
I can relate to this post more than any other i have seen on here....how are you doing now?? i have been on methadone for 7 yrs. and have been tapering down was on 90mgs am now on 40 and when i get to 20 for 5 days i'm going into a medical detox....i would LOVE to hear any advice , suggestions, what not to do etc. please !! i am really scared but it is ruining my life and i have to quit plus i am beyond ready i have been paying 100.00 a week for 7 yrs. do the math there...it is crazy!!!!! i hope you're doing great :) please let me know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.